MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One turnpike lp was returned to vsi for evaluation.A manufacturing record review was completed and zero related nonconformances were found therefore supporting the device met material, assembly and performance specifications.A returned product evaluation was also completed.A kink was present in the shaft of the turnpike; it cannot be concluded how and when this kink occurred.The reported tip "fracture" was confirmed to be a tip separation; approximately 0.5-1.0mm of material was missing from the distal tip.The ptfe liner was exposed at the distal tip, which indicates the ptfe liner was present and had been manufactured correctly.There were marks on the distal portion of the catheter, which is consistent with rotating the catheter against calcification.In addition, torque damage was present, supporting the conclusion that the tip separation was most likely caused by torqueing the catheter with the tip fixed.
 
Event or Problem Description
Physician was utilizing a turnpike lp in a heavily calcified rca.As he was spinning the turnpike lp, he felt it catch and it would no longer spin.He spun it the opposite direction to free it and upon removal noticed a "fracture" in the tip.Attempts were made to obtain additional information on how the tip was retrieved however, no reply has been received.No patient injury was reported.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8401193
Report Number2134812-2019-00013
Device Sequence Number1827900
Product Code DQY
UDI-Device IdentifierM20656380
UDI-PublicM20656380
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2020
Device Model Number5638
Device Lot Number631479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;